| Catalog Number |
SMXP155RH |
| Medical Device Problem Codes |
Material Rupture (1546); Material Separation (1562)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
05/24/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old female who had 850cc artoura breast tissue expanders placed experienced right sided deflation and left sided rotation post procedure.The right sided suture tab tore away from the shell, and left sided sutures tore.As a result, bilateral replacement with 850cc artoura breast tissue expanders was performed.This report relates to the right prosthesis.See 1645337-2019-15167 for contralateral prosthesis report.
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 8/13/2019.Device evaluation summary: according to the information received, it was reported that the right tissue expander deflated completely and the suture tab tore from shell of it.During evaluation of the device, a tear in one of the suture tabs was noted.Microscopic examination was performed on the tear and no evidence of instrument damage was observed.No other anomalies were discovered.As part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.However, no potential cause could be established regarding the breakage of the suture tab.During the analysis an internal investigation was opened to determine and address the root cause as appropriate, including but not limited to, additional investigation related to design and manufacturing.Manufacturer¿s reference number: (b)(4).